Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 30, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 11, 2005, 2:15 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2005, 2:15 PM CDT (19:15 UTC)
- Expired
- Oct 11, 2005, 4:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2563 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 111916
FFWCRP
TXC273-355-112115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CDT TUE OCT 11 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KLEBERG COUNTY IN SOUTH TEXAS
NUECES COUNTY IN SOUTH TEXAS
* UNTIL 415 PM CDT
* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED UP TO 2.5 INCHES OF RAIN PER HOUR ALONG A
LINE FROM RICARDO TO THE SOUTH SIDE OF CORPUS CHRISTI.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CORPUS CHRISTI...KINGSVILLE...ROBSTOWN...BISHOP...CHAPMAN
RANCH...FLOUR BLUFF...RICARDO AND TULOSO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 2779 9720 2751 9738 2729 9767 2728 9803
2750 9804 2775 9785 2785 9758
$$
JM2 follow-up statements
000
WGUS74 KCRP 112020
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CDT TUE OCT 11 2005
TXC273-355-112115-
KLEBERG-NUECES-
316 PM CDT TUE OCT 11 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
KLEBERG AND NUECES COUNTIES...
AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER EASTERN NUECES
COUNTY. RADAR ESTIMATES OF 4 TO 5 INCHES OF RAINFALL HAVE
FALLEN ON THE SOUTH SIDE OF CORPUS CHRISTI WITH AN ADDITIONAL 1 TO 2
INCHES POSSIBLE. LOCAL LAW ENFORCEMENT HAS REPORTED WIDESPREAD
STREET FLOODING ALONG THE CORRIDOR OF SOUTH PADRE ISLAND
DRIVE...AFFECTING MANY SIDE STREETS AS WELL. MORE HEAVY RAINFALL
WILL CONTINUE ACROSS THE REMAINDER OF THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSVILLE...TULOSO...ROBSTOWN...FLOUR BLUFF...CORPUS
CHRISTI...CHAPMAN RANCH AND BISHOP.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2779 9720 2751 9738 2729 9767 2728 9803
2750 9804 2775 9785 2785 9758
$$
94000
WGUS74 KCRP 112116
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
415 PM CDT TUE OCT 11 2005
TXC273-355-112125-
KLEBERG-NUECES-
415 PM CDT TUE OCT 11 2005
...THE FLASH FLOOD WARNING FOR KLEBERG AND NUECES COUNTIES WILL
EXPIRE AT 415 PM CDT...
ALTHOUGH LIGHT TO MODERATE RAINFALL IS STILL OCCURRING OVER MUCH OF
NUECES AND KLEBERG COUNTIES...MOST OF THE WATER HAS RECEDED AND
ONLY PONDING OF WATER HAS BEEN REPORTED. THUS...THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
IF HEAVY RAINFALL IS IMMINENT OR OCCURRING AGAIN...ANOTHER FLASH
FLOOD WARNING MAY BE NECESSARY.
LAT...LON 2779 9720 2751 9738 2729 9767 2728 9803
2750 9804 2775 9785 2785 9758
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 10:10 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Oct 11, 10:10 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1010 AM CDT TUE OCT 11 2005 .UPDATE...UPPER LOW CONTINUES TO SPIN OVER THE WEST CENTRAL PLAINS THIS MORNING WITH 80-90KT UPPER JET MAX LOCATED OVER CENTRAL TX. MSAS SURFACE ANALYSIS INDICATES STATIONARY FRONTAL BOUNDARY STILL LOCATED OVER THE NORTHERN COUNTIES BETWEEN RKP AND COT. EXCELLENT LOW LEVEL CONVERGENCE AND FAVORABLE POSITION OF UPPER JET WILL KEEP THUNDERSTORMS GOING FOR MOST OF THE DAY. INSTABILITY AND LOW LEVEL INFLOW ALSO LOOK FAVORABLE. SOME STORMS LOOK QUITE IMPRESSIVE WITH NICE BOW STRUCTURE ASSOCIATED WITH STORMS OVER NORTHWESTERN COUNTIES. ALSO WILL BE A HEAVY RAINFALL THREAT WITH SEVERAL BOUNDARY INTERACTIONS OCCURRING AND SOME SLOW MOVING STORMS OVER THE SOUTHERN COUNTIES. CURRENT FORECAST IS IN GOOD SHAPE. WILL MAKE SOME MINOR ADJUSTMENTS UPWARDS TO POPS OVER THE CENTRAL COUNTIES. NEW ZONES...CWF OUT SOON. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DUNN
Hazardous weather outlook, Oct 11, 5:50 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 550 AM CDT TUE OCT 11 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111700- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 550 AM CDT TUE OCT 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONTAL BOUNDARY AND AN UPPER LEVEL STORM SYSTEM WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. GIVEN SOME HEATING...THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND POSSIBLY PENNY SIZE HAIL...HOWEVER...THE MAIN WEATHER THREAT TODAY WILL BE LOCALLY HEAVY RAINFALL AS THERE IS A POTENTIAL FOR SLOW MOVING THUNDERSTORMS TO TRAIN ALONG THE STATIONARY FRONT AND OTHER WEAK BOUNDARIES ACROSS THE REGION. RAINFALL TOTALS WILL GENERALLY RANGE FROM 1/2 TO 1 INCH IN AREAS AFFECTED BY THESE STORMS...HOWEVER...ISOLATED RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE WHERE THE STRONGEST SHOWERS AND THUNDERSTORMS TRAIN ALONG THE FRONTAL BOUNDARY. THE BEST CHANCE FOR STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE ACROSS THE SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS WEST GENERALLY WEST OF A ROCKPORT TO BEEVILLE TO WHITSETT LINE. THE THREAT FOR HEAVY RAINFALL IS EXPECTED TO TAPER OFF THIS EVENING AS THE UPPER LOW LIFTS AWAY FROM THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. MJG/BB
In the hours before
Local storm report, Oct 11, 11:20 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1120 AM CDT TUE OCT 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM FLASH FLOOD LAREDO 27.53N 99.49W
10/11/2005 WEBB TX FIRE DEPT/RESCUE
NUMEROUS CITY STREETS IMPASSABLE.
1117 AM FLASH FLOOD LAREDO 27.53N 99.49W
10/11/2005 WEBB TX TRAINED SPOTTER
WATER OVER LOOP 20 NEAR THE INTERNATIONAL AIRPORT.
&&
94/MJSpecial weather statement, Oct 11, 11:23 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1123 AM CDT TUE OCT 11 2005 TXZ239-111730- WEBB- 1123 AM CDT TUE OCT 11 2005 ...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY... AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 13 MILES WEST OF FREER TO RIO BRAVO...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...TORRENTIAL RAINFALL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 94
Special weather statement, Oct 11, 11:47 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1147 AM CDT TUE OCT 11 2005 TXZ231-232-111745- BEE-LIVE OAK- 1147 AM CDT TUE OCT 11 2005 ...STRONG THUNDERSTORMS WERE AFFECTING BEE AND LIVE OAK COUNTIES... AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITSETT...TO GEORGE WEST...TO CLEGG...MOVING EAST AT 20 MPH. THIS LINE OF STORMS WILL PRODUCE SMALL HAIL...TORRENTIAL DOWNPOURS AND WIND GUSTS UP TO 45 MPH. 94
Special weather statement, Oct 11, 12:27 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1227 PM CDT TUE OCT 11 2005 TXZ239-240-111830- DUVAL-WEBB- 1227 PM CDT TUE OCT 11 2005 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL AND WEBB COUNTIES... AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS OVER WESTERN DUVAL AND EASTERN WEBB COUNTIES. THE STRONGEST STORMS CONTINUE FROM NEAR BRUNI...TO BENAVIDES...MOVING EAST AT 30 MPH. SMALL HAIL...TORRENTIAL DOWNPOURS AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. 94
Special weather statement, Oct 11, 1:19 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 119 PM CDT TUE OCT 11 2005 TXZ244-111915- SAN PATRICIO- 119 PM CDT TUE OCT 11 2005 ...A STRONG THUNDERSTORM WAS AFFECTING SAN PATRICIO COUNTY... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAFT...OR 9 MILES NORTH OF PORTLAND...MOVING NORTHEAST AT 5 TO 10 MPH. SMALL HAIL...VERY HEAVY RAINFALL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 94
Special weather statement, Oct 11, 2:11 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 211 PM CDT TUE OCT 11 2005 TXZ234-247-112000- CALHOUN-VICTORIA- 211 PM CDT TUE OCT 11 2005 ...STRONG THUNDERSTORMS WERE AFFECTING CALHOUN AND VICTORIA COUNTIES... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VICTORIA...TO BLOOMINGTON...TO SEADRIFT...MOVING NORTH AT 10 MPH. SMALL HAIL...VERY HEAVY RAINFALL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. 94
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:19 AM CDT | Flash Flood Warning | CRP | Jim Wells, Nueces | 116 min |
| Oct 11, 7:08 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Oct 11, 8:40 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| Oct 11, 9:26 AM CDT | Flash Flood Warning | CRP | La Salle, Webb | 2 hr |
| Oct 11, 9:44 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 61 min |
| Oct 11, 9:52 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 53 min |
| Oct 11, 11:16 AM CDT | Flash Flood Warning | CRP | Webb | 119 min |
| Oct 11, 11:57 AM CDT | Severe Thunderstorm Warning | CRP | Bee | 48 min |
| Oct 11, 12:22 PM CDT | Special Marine Warning | CRP | 38 min | |
| Oct 11, 12:55 PM CDT | Flash Flood Warning | CRP | Aransas | 115 min |
| Oct 11, 1:58 PM CDT | Special Marine Warning | CRP | 62 min | |
| Oct 11, 2:14 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Oct 11, 3:28 PM CDT | Marine Weather Statement | CRP | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.